Jump to content
CrazyBoards.org

Sign in to follow this  
daisy131864

wellbutrin safe for bipolar depression?

Recommended Posts

so in order to help quit smoking and lift me out of a little depression i've got going on here, my pdoc prescribed Wellbutrin IS.   i've read conflicting things on it- that it's ok for bipolar, that it's not. i am currently on 7.5 mg of abilify, and that acts as my main stabilizer. lamictal is not turning out so hot for me- at low doses i was getting really hypo- great mood, talking fast, spending money, etc.

 

i've read on here that it sends some people into mixed states, and the like. i'm really not interested in going there again...

Share this post


Link to post
Share on other sites

It's not uncommon for pdocs to prescribe Wellbutrin as part of the cocktail for Bipolar.  I, myself, am on it and I love it.  It does take some discipline, though, as it may increase anxiety and agitation. 

Share this post


Link to post
Share on other sites

I've taken it before but had it removed from my combo by my pdoc b/c she thought it might be aggravating my cycling.  However, I know that a lot of people have had great success with it.

Share this post


Link to post
Share on other sites

i was prescribed a wellbutrin/prozac cocktail for mine and it has been the only meds that have helped 

Share this post


Link to post
Share on other sites

With a mood stabilizer on board I didn't have problems with Wellbutrin. In fact it may be added to my cocktail again soon. We'll see.

Good luck with it!

Share this post


Link to post
Share on other sites

I'm also on Wellbutrin and the only thing I have had a problem with is that with too much the hallucinations are worse.  I recently went down in dose and am doing a lot better.

Share this post


Link to post
Share on other sites

I was on the maximum dose of welbutrin for about a year for bipolar depression. It helped lift me out of it, but ended up not being strong enough to completely get rid of my depression. I didn't experience any problems with it other than that though.

Share this post


Link to post
Share on other sites

When I was on a mood stabilizer and AAP along with Wellbutrin, I did fine. No elevated mood or increased anxiety.

Share this post


Link to post
Share on other sites

I am on it right now with the rest of my cocktail and am doing well. I would like to decrease it at some point soon to see if I will be more stable on a lower dose.

Share this post


Link to post
Share on other sites

Add me to the list of those who have done fine, fortunately. It helped with some energy issues (though it's not doing that trick anymore). I might try going off it (that med specifically, not all meds), just because since it was only added for energy and it's no longer working, it might not be worth the extra drug. But I'll by all means go back on if it seems like it's doing something.

Share this post


Link to post
Share on other sites

Just DX bipolar II. I've been on Wellbutrin on and off for two years. Never sent me hypomanic, though it was a bit "speedy" for me. I actually lost some weight on it. I am also SSRI resistant, but Wellbutrin has been amazing for me. I told my shrink I won't go off of it. It makes me able to come out of depression more quickly.

Share this post


Link to post
Share on other sites

I take Wellbutrin too. It made me anxious with hypomanic symptoms when I first started it, but that abated when I switched the dose time of my AAP, but I'm on a low dose because of that initial reaction. I think now I could tolerate a higher dose, and when I see my pdoc next I'm going to suggest that.. It's helped me I think, when no other typical (SSRI or NRI) has.

Share this post


Link to post
Share on other sites

Wellbutrin is the only AD that ever REALLY worked for me. Returned me to full functioning. It was speedy, like someone else said. It made my anxiety worse and my sleep was terrible, but it kicked depressions ass! Lately I've been contemplating asking my psychiatrist about it again. Problem is, it isn't approved for depression here and I'd have to pay full price for it if I took it longer than 3 months.

Share this post


Link to post
Share on other sites

They put me on an Abilify/Wellbutrin combo. When it first kicked it, I was like "holy shit! This stuff works!" and then my anxiety and obsessive thoughts started going through the fucking roof and he pulled me off the Wellbutrin. I don't think I was smoking at the time, so I can't say whether it works for that or not. Was good as hell for the depression and I don't think I went hypo or anything. Just took the anxiety to a whole new level, sadly. 

Share this post


Link to post
Share on other sites

I definitely got the increase in anxiety at first, but then once my body got used to it, it helped my anxiety and my sleep returned to normal. Hope you find something that works wonderfully for you.

Share this post


Link to post
Share on other sites

I had really, really bad suicidal depression for months. Like, every day was an eternity and I was painfully aware of every minute that passed. FINALLY I seem to be on a really perfect cocktail. 400 mg of seroquel, 150 mg Wellbutrin, which my pdoc had to scale back after I became insanely anxious on 300mg Welbutrin, some Celexa, too lazy to check, for depression/anxiety, and 4mg Klonopin. It is totally a balancing act. I finally feel human and like myself again. So I had a generally positive experience with Wellbutrin. Not manic-y at all, but hella anxious on too much. I feel like my Seroquel kind of keeps everything in check. Good luck!

Share this post


Link to post
Share on other sites

well i guess that's out of the pile that will not fix this shit. i can't have my anxiety any higher or i will rocket from my chair, i'm so jumpy.

I wouldn't write it off on the basis of other peoples experiences. You may be one of those not affected by the anxiety side-effect. My mother found that Wellbutrin REDUCED her anxiety. Everyone is different, you won't know until you try it, etc. :)

Share this post


Link to post
Share on other sites

McJimJam is right.  You shouldn't just write off the med because of a potential side effect that some other individuals get.  You might not get that side-effect.

 

Look at the posts in this thread.  There are plenty that state how much Wellbutrin has helped them, and no mention of anxiety.  Those possibilities exist just as much as the anxiety-inducing ones.

 

If the side effect of increased anxiety does appear, it is important to keep in touch with your prescribing doctor.  Sometimes people need to ride out an initial side effect, and then it goes away.  Sometimes the doc will tell you to come off the med (and how to do so.)  Those are just a few options.  The point is, even if anxiety is a side effect for you, it's reversible, you won't have to stay on the med.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

×
×
  • Create New...